Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Fully computable robust a posteriori error bounds for singularly perturbed reaction–diffusion problems

Ainsworth, Mark and Vejchodsky, Tomas (2011) Fully computable robust a posteriori error bounds for singularly perturbed reaction–diffusion problems. Numerische Mathematik, 119 (2). pp. 219-243. ISSN 0029-599X

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

A procedure for the construction of robust, upper bounds for the error in the finite element approximation of singularly perturbed reaction–diffusion problems was presented in Ainsworth and Babuška (SIAM J Numer Anal 36(2):331–353, 1999) which entailed the solution of an infinite dimensional local boundary value problem. It is not possible to solve this problem exactly and this fact was recognised in the above work where it was indicated that the limitation would be addressed in a subsequent article. We view the present work as fulfilling that promise and as completing the investigation begun in Ainsworth and Babuška (SIAM J Numer Anal 36(2):331–353, 1999) by removing the obligation to solve a local problem exactly. The resulting new estimator is indeed fully computable and the first to provide fully computable, robust upper bounds in the setting of singularly perturbed problems discretised by the finite element method

Item type: Article
ID code: 37002
Keywords: reaction–diffusion problems , finite elementmethod, Probabilities. Mathematical statistics, Computational Mathematics, Applied Mathematics
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
Depositing user: Pure Administrator
Date Deposited: 24 Jan 2012 10:13
Last modified: 27 Mar 2014 09:53
URI: http://strathprints.strath.ac.uk/id/eprint/37002

Actions (login required)

View Item